MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 XSFT 3MM X 4CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 XSFT 3MM X 4CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number GLX120304
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Thromboembolism (2654)
Date of Event 08/06/2013
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).This complaint is from a literature source.The citation is as follows: ding d, liu kc.Management strategies for intraprocedural coil migration during endovascular treatment of intracranial aneurysms.J neurointerv surg.2014 jul;6(6):428-31.Doi: 10.1136/neurintsurg-2013-010872.Epub 2013 aug 6.Pmid: 23921713.The expiration date of the device is not known as the device lot number is not available / not reported.The initial reporter phone is not available.The device manufacture date is not known as the device lot number is not available / not reported.Due to the nature of the complaint, the device (s) were not returned for analysis nor was the sterile lot numbers provided in order to conduct a lot history review.As a result, we are closing this investigation.If the complaint device is received in the future, we will reopen the complaint and perform the investigation as appropriate.Since the alleged coil migration resulted in cerebral thrombosis with the need for medical and surgical intervention to preclude further damage, the event is considered serious and mdr reportable.There is no indication of a device design or manufacturing issue.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
This complaint is from a literature source.The citation is as follows: ding d, liu kc.Management strategies for intraprocedural coil migration during endovascular treatment of intracranial aneurysms.J neurointerv surg.2014 jul;6(6):428-31.Doi: 10.1136/neurintsurg-2013-010872.Epub 2013 aug 6.Pmid: 23921713.Objective and methods: this article presents a particular management strategy for correction of a distal coil migration in a patient undergoing endovascular coil embolization of an anterior communicating artery aneurysm.Lot, model and catalog number are not available, but the suspected cerenovus device possibly associated with reported adverse events: 3mm x 4cm galaxy g3 xsft coil & prowler 10 microcatheter.Concomitant cerenovus devices that were also used in this study: galaxy g3 xsft coils; galaxy g3 mini coils.Concomitant non-cerenovus devices that were also used in this study: 6f chaperon guiding catheter (microvention); 0.014" transend microwire (boston scientific); 3/30 mm atlas 2 stent (stryker).Adverse event(s) and provided interventions: a (b)(6) male patient underwent endovascular coil embolization of a ruptured anterior communicating artery aneurysm.A prowler 10 microcatheter was carefully advanced over a 0.014 transend microwire (boston scientific) and positioned into the aneurysm sac.One 4/8 mm galaxy g3 xsft coil was then inserted and detached into aneurysm.At the beginning of the introduction of the second coil 3/4, the tip of the microcatheter descended to the aneurysm neck.As soon as it was detached, the flow carried a part of the coil from the aneurysm to a2 segment of the right anterior cerebral artery.The next contrast injection demonstrated thrombosis of the right a2 without flow distal to the migrated coil.The right a2 was then catheterized through the left a1 with an excelsior 10 microcatheter.The microcatheter was advanced proximal to the migrated coil, and 5 ml heparin solution was infused.The microcatheter was passed carefully distal to the coil, and a 3/30 mm atlas 2 stent (stryker) was deployed and successfully fixed and stabilized the migrated coil.Imaging demonstrated good repermeabilization of the right a2 segment.Angiographic occlusion of the aneurysm was obtained after the safe insertion and detachment of other two coils (2/ 8 mm galaxy g3 xsft and 1.5/ 4 mm galaxy g3 mini).A cerebral computed tomography (ct) scan was performed 7 days postoperatively and showed the total subarachnoid hemorrhage (sah) resorption.The patient was discharged home after 17 days of hospitalization in good neurological condition.

Brand Name
GALAXY G3 XSFT 3MM X 4CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
gabriel alfageme
31 technology dr
irvine, CA 92618
949789-8687
MDR Report Key13667932
Report Number3008114965-2022-00168
Device Sequence Number5466492
Product Code KRD
UDI-Device Identifier10886704077688
UDI-Public10886704077688
Combination Product (Y/N)N
Initial Reporter CountryRO
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Literature
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGLX120304
Device Catalogue NumberGLX120304
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/02/2022
Initial Report FDA Received Date03/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
0.014" TRANSEND MICROWIRE (BOSTON SCIENTIFIC); 3/30 MM ATLAS 2 STENT (STRYKER); 6F CHAPERON GUIDING CATHETER (MICROVENTION); GALAXY G3 MINI COILS; GALAXY G3 XSFT COILS
Outcome Attributed to Adverse Event Required Intervention;
Patient Age44 YR
Patient SexMale